6 doctors weighed in:
Does Depakote cause increase in suicidal thoughts?
6 doctors weighed in

Marianne DiNapoli
Obstetrics & Gynecology
5 doctors agree
In brief: It can.
Depakote (valproic acid) is a medication that can be used to control seizures or as a mood stabilizer.
It has been shown to cause a slight increase in suicidal thoughts. If you or someone you know is having suicidal thoughts, contact a physician immediately.

In brief: It can.
Depakote (valproic acid) is a medication that can be used to control seizures or as a mood stabilizer.
It has been shown to cause a slight increase in suicidal thoughts. If you or someone you know is having suicidal thoughts, contact a physician immediately.
Marianne DiNapoli
Marianne DiNapoli
Answer assisted by Marianne Di Napoli, Medical Student
Thank
Dr. William Holmes
Pediatrics - Psychiatry
In brief: Possibly
This is not common, but Depakote will occasionally cause increased depression, and by extension, suicidal thoughts.

In brief: Possibly
This is not common, but Depakote will occasionally cause increased depression, and by extension, suicidal thoughts.
Dr. William Holmes
Dr. William Holmes
Thank
Get help from a real doctor now
Dr. Bennett Machanic
Board Certified, Neurology
48 years in practice
55M people helped
Continue
107,000 doctors available
Read more answers from doctors